Alert archive / New Mexico / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 121, NWS Albuquerque, NM

July 14, 2016Colfax County, Harding County, Mora County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 14, 2016, 5:16 PM MDT for Colfax County, Harding County, Mora County, New Mexico. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2016, 5:16 PM MDT (23:16 UTC)
Expired
Jul 14, 2016, 5:39 PM MDT
In force
23 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Colfax County, NM, Harding County, NM, Mora County, NM

The radar

The Cannon AFB radar (KFDX), 202 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 14, 1:40 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.3 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2016-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2016-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4096 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

014 
WUUS55 KABQ 142316
SVRABQ
NMC007-021-033-150000-
/O.NEW.KABQ.SV.W.0121.160714T2316Z-160715T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
516 PM MDT THU JUL 14 2016

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MORA COUNTY IN NORTHEASTERN NEW MEXICO...
  NORTHWESTERN HARDING COUNTY IN NORTHEASTERN NEW MEXICO...
  SOUTHEASTERN COLFAX COUNTY IN NORTHEASTERN NEW MEXICO...

* UNTIL 600 PM MDT

* AT 515 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES
  SOUTHEAST OF SPRINGER...MOVING NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ABBOTT.

THIS INCLUDES INTERSTATE 25 NEAR MILE MARKER 407.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING.

&&

LAT...LON 3659 10417 3623 10401 3612 10452 3628 10464
TIME...MOT...LOC 2315Z 243DEG 28KT 3626 10446 

HAIL...1.00IN
WIND...60MPH
 
$$

40
2 follow-up statements
635 
WWUS55 KABQ 142334
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
534 PM MDT THU JUL 14 2016

NMC007-021-033-150000-
/O.CON.KABQ.SV.W.0121.000000T0000Z-160715T0000Z/
MORA-HARDING-COLFAX-
534 PM MDT THU JUL 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR NORTHEASTERN MORA...NORTHWESTERN HARDING AND SOUTHEASTERN COLFAX
COUNTIES...

AT 534 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF
ABBOTT...OR 10 MILES SOUTHEAST OF SPRINGER...MOVING NORTHEAST AT 5
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ABBOTT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3659 10417 3623 10401 3613 10447 3633 10457
TIME...MOT...LOC 2334Z 230DEG 5KT 3628 10444 

HAIL...1.00IN
WIND...60MPH
 
$$

40
598 
WWUS55 KABQ 142339
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
539 PM MDT THU JUL 14 2016

NMC007-021-033-142349-
/O.CAN.KABQ.SV.W.0121.000000T0000Z-160715T0000Z/
MORA-HARDING-COLFAX-
539 PM MDT THU JUL 14 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MORA...
NORTHWESTERN HARDING AND SOUTHEASTERN COLFAX COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR
NORTHEASTERN NEW MEXICO.

LAT...LON 3659 10417 3623 10401 3613 10447 3633 10457
TIME...MOT...LOC 2338Z 243DEG 28KT 3630 10440 

$$

40

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:07 PM MDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jul 14, 3:07 PM MDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
307 PM MDT THU JUL 14 2016

.SYNOPSIS...

High pressure will continue to dominate the weather
for New Mexico through the weekend, keeping afternoon temperatures
in the mid 90's to low 100's. A weak front will continue to move
through the northeastern corner of the state this evening,
producing isolated strong to severe thunderstorms. Enough
moisture will remain in place over the eastern half of the region
to keep scattered thunderstorms in the forecast on Friday. On
Saturday, isolated to scattered thunderstorms will likely be
confined to the central mountain chain.

&&

.DISCUSSION...
In the short term, a weak frontal boundary will continue to push
southward into the southeastern parts of the forecast area through
tonight. This is bringing enough moisture and instability to the
region to create conditions favorable for strong to severe
thunderstorms this afternoon over mainly the northeastern portion
of the state. Surface based CAPE values of almost 3000 J/kg and
0-6 km shear values of 40-50 kts are present over the above
mentioned area per the SPC Mesoanalysis this afternoon, thus cells
that do develop will be in a healthy environment for gusty winds
and large hail. Storms are expected to begin to diminish this
evening as the atmosphere stabilizes into the evening hours.

Friday, enough moisture will remain over the eastern half of the
state to produce isolated to scattered showers and thunderstorms
in the afternoon and evening hours. Instability parameters do not
look as large on Friday as this afternoon, but remain robust
enough to to support development. Additionally, some weak shortwave
energy aloft will rotate into the area to help with thunderstorm
development.

Through the weekend, precipitation chances will diminish as the
ridge will center itself over central New Mexico as it moves to a
position over the midwest through the middle of next week.
Saturday and Sunday, precipitation chances will be limited mainly
the central mountains before sliding to the southwest mountains by
Sunday. As the ridge slides eastward, some return moisture will
begin to move into the Desert Southwest with the focus mainly over
Arizona. This will allow for some moisture along the AZ/NM border
eastward to the central mountains, so scattered rain chances were
kept in the forecast through the forecast period.

Temperatures will begin to moderate slightly as the ridge begins
to move to the east. Temperatures will still remain in the mid to
upper 90s for most locations through middle of next week, which is
5 to 10 degrees above the normal for this time of year. -Fontenot

&&

.FIRE WEATHER...

...Unusually hot, dry and unstable conditions to persist through the
weekend...

An exceptionally dry, hot and unstable air mass once again ravaging
central/western areas this afternoon. In addition to widespread
minimum RH values in the single digits,  Haines indices of 6+, or so-
called super Haines values, to remain in place through early
evening. These highly anomalous conditions for mid-July combined
with diurnally-driven 20-foot winds mostly in the 10-20 mph range
will be the main fire weather focus in very near-term.

Meanwhile, the other feature of interest is a relatively moist
backdoor frontal boundary that stretched from the east slopes of the
northern Sangre de Cristo range southward to near Santa Rosa and
Portales as of this writing. This boundary will continue to slowly
press south and westward and will provide a focus for isolated to
scattered thunderstorms, a few severe, into the first part of the
evening across northeast and east-central New Mexico. Although
fairly shallow with westward extent, we do anticipate at least a
modest easterly push into the Rio Grande Valley later tonight with a
significant jump in surface dew point temperatures as compared to
this morning that will provide better RH recovery for places like
Taos, Santa Fe and Albuquerque by daybreak Friday. Very good to
excellent RH recovery expected for areas east of the central
mountain chain.

A bit more convectively active for central/western areas on Friday
as the effects of tonight's easterly push manifests itself as
isolated dry thunderstorm/lighting from the Divide eastward to the
central mountain chain.  At the very least,  we anticipate more in
the way of cumulus cloud cover and some buildups over the higher
terrain with min RH values trending upward though still unusually
dry for the season. Unfortunately, with considerable dry air and
fairly warm temperatures aloft, thunderstorm development will
generally struggle except for the northeast and far east where
moisture more plentiful.

Going into the weekend, the upper level high will remain squarely
over New Mexico but we do see signs of a gradual shift toward the
east and north by Sunday.  Thus unusually hot, dry and unstable
conditions will persist with low chances of thunderstorms favoring
the Sangres on Saturday and the southwest on Sunday. The upper high
will continue to shift northeast and take up residence over the
southern plains early next week. Northward moisture transport in the
clockwise flow and chances for wetting rain will favor Arizona and
far western New Mexico next week.  But overall atmospheric content
/maximum temperatures/ will remain below /above/ average.  KJ

&&

.AVIATION...
18Z TAF CYCLE
Surface frontal boundary stretching from the east slopes of the
northern Sangre de Cristo Mountains southeastward to the Caprock
south of KTCC at midday will continue to slowly press south and
west through tonight. Sharp E-W moisture gradient accompanying the
boundary along with NELY surface winds to around 20 kts. Forward
progress is a bit faster than previous model trends, but shallow
nature of the relatively cooler air mass will limit westward
extent of best moisture available for SHRA/TSRA that are forecast
to develop across northeast and far east-central NM this afternoon
into the evening. Storm motions here toward the southeast at
25-30kts. Wind shift impacting KLVS and KTCC initially, then
anticipate moderately strong easterly gap winds tonight for KABQ
and KSAF peaking between 03Z-11Z. Patches of MVFR cigs may develop
east of the central MT chain overnight but confidence too low to
include at KTCC or KLVS. Gusts associated with the east canyon/gap
wind with the front at KABQ may approach airport weather warning
criteria overnight. kj &&

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  57  97  59  97 /   0   0   0   5
Dulce...........................  45  90  45  90 /   0   0   5   5
Cuba............................  55  93  55  92 /   0   5   5   5
Gallup..........................  52  96  56  94 /   0   0   0   0
El Morro........................  48  90  52  88 /   0   5   0   5
Grants..........................  53  94  56  93 /   0  10   5   5
Quemado.........................  58  91  58  89 /   0   5   5   5
Glenwood........................  66 101  66  99 /   5  10  10   5
Chama...........................  41  82  40  85 /   5  10   5  10
Los Alamos......................  62  87  64  89 /   5  20   5  10
Pecos...........................  59  90  58  91 /  20  30  20  20
Cerro/Questa....................  52  81  52  83 /  10  20  10  10
Red River.......................  43  76  49  77 /  20  30  20  20
Angel Fire......................  39  79  41  80 /  20  30  20  30
Taos............................  51  89  52  90 /  10  20  10  10
Mora............................  53  85  54  86 /  30  40  30  30
Espanola........................  61  95  62  96 /   5  10   5   5
Santa Fe........................  60  90  61  89 /  10  20  10  10
Santa Fe Airport................  59  94  60  95 /   5  10   5   5
Albuquerque Foothills...........  65  94  66  95 /   0  10   5   5
Albuquerque Heights.............  68  97  68  98 /   0  10   5   5
Albuquerque Valley..............  62  99  62 100 /   0   5   5   5
Albuquerque West Mesa...........  65  98  67  99 /   0   5   5   5
Los Lunas.......................  64  98  65  99 /   0   5   5   0
Rio Rancho......................  65  98  67  99 /   0   5   5   5
Socorro.........................  68 101  70 101 /   0   5   5   5
Sandia Park/Cedar Crest.........  61  90  63  91 /   5  30  10  10
Tijeras.........................  62  93  63  96 /   5  20  10  10
Moriarty/Estancia...............  59  95  59  96 /   5  30  20   5
Clines Corners..................  58  87  59  90 /   5  30  30  20
Gran Quivira....................  61  92  63  93 /   0  20  20   5
Carrizozo.......................  64  96  66  96 /   0  10  10  10
Ruidoso.........................  58  88  60  89 /  10  30  20  30
Capulin.........................  52  85  52  90 /  40  40  20  20
Raton...........................  53  88  53  92 /  30  30  20  20
Springer........................  55  91  56  94 /  30  30  20  20
Las Vegas.......................  53  88  55  91 /  20  40  30  30
Clayton.........................  60  89  62  96 /  30  30  20  10
Roy.............................  58  89  60  93 /  30  30  20  10
Conchas.........................  65  96  68  99 /  20  20  20   5
Santa Rosa......................  65  96  66  99 /   5  20  20  10
Tucumcari.......................  64 100  69 103 /  20  20  20   5
Clovis..........................  65  95  67  99 /  10  20  20   5
Portales........................  67  96  70 100 /  10  20  20   5
Fort Sumner.....................  65  97  68 100 /  10  20  20   5
Roswell.........................  70 102  70 104 /   5  20  20   5
Picacho.........................  65  94  65  96 /  10  30  20  20
Elk.............................  63  88  63  90 /  20  40  20  30

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM MDT this evening for the following zones...
 NMZ538.

Severe Thunderstorm Watch until 8 PM MDT this evening for the
following counties...Colfax and Union.

&&

54
Hazardous weather outlook, Jul 14, 6:01 AM MDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
601 AM MDT THU JUL 14 2016

NMZ501>540-151200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
601 AM MDT THU JUL 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND
CENTRAL NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SOME STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING IN NORTHEAST NEW MEXICO AS A FRONT WORKS INTO THE
STATE. LARGE HAIL AND GUSTY DOWNBURST WINDS WILL BE BE THE
PRIMARY THREATS.

FARTHER SOUTH HOT AND NEAR RECORD TEMPERATURES WILL CONTINUE OVER
THE EAST CENTRAL TO SOUTHEASTERN PLAINS OF NEW MEXICO. THERE
WILL BE AN ELEVATED RISK FOR HEAT RELATED ILLNESSES SUCH AS HEAT
EXHAUSTION AND HEAT STROKE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS POTENTIAL FOR SOME STRONG TO SEVERE THUNDERSTORMS
FRIDAY AFTERNOON AND EVENING IN NORTHEAST NEW MEXICO. LARGE HAIL
AND GUSTY DOWNBURST WINDS WILL ONCE AGAIN BE BE THE PRIMARY
THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ
OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS
AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG
NMWX.

52

In the hours before

Special weather statement, Jul 14, 3:16 PM MDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
316 PM MDT THU JUL 14 2016

NMZ528-529-532-142145-
EASTERN SAN MIGUEL COUNTY-NORTHEAST HIGHLANDS-FAR NORTHEAST
HIGHLANDS-
316 PM MDT THU JUL 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORA AND NORTH
CENTRAL SAN MIGUEL COUNTIES UNTIL 345 PM MDT...

AT 316 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES EAST OF MAES...OR 25 MILES SOUTHEAST OF WAGON MOUND...MOVING
SOUTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MAES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED
MEDIA OUTLETS AND NOAA WEATHER RADIO FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3549 10437 3572 10465 3588 10443 3584 10437
      3583 10438 3583 10437 3582 10438 3581 10436
      3581 10437 3578 10436 3578 10429 3567 10413
TIME...MOT...LOC 2116Z 319DEG 12KT 3572 10443

40
Special weather statement, Jul 14, 3:55 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
355 PM MDT THU JUL 14 2016

NMZ528-529-532-142230-
EASTERN SAN MIGUEL COUNTY-NORTHEAST HIGHLANDS-FAR NORTHEAST
HIGHLANDS-
355 PM MDT THU JUL 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORA AND NORTH
CENTRAL SAN MIGUEL COUNTIES UNTIL 430 PM MDT...

AT 355 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHWEST OF MAES...OR 13 MILES SOUTH OF WAGON MOUND...MOVING
SOUTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MAES.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR
NORTHEASTERN NEW MEXICO.

LAT...LON 3581 10484 3592 10467 3570 10438 3553 10464
TIME...MOT...LOC 2155Z 321DEG 18KT 3581 10470

40
Special weather statement, Jul 14, 4:16 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
416 PM MDT THU JUL 14 2016

NMZ528-529-142245-
NORTHEAST HIGHLANDS-FAR NORTHEAST HIGHLANDS-
416 PM MDT THU JUL 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORA AND NORTH
CENTRAL SAN MIGUEL COUNTIES UNTIL 445 PM MDT...

AT 416 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES SOUTH OF WAGON MOUND...MOVING SOUTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WAGON MOUND AND MAES.

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 374 AND 390.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR
NORTHEASTERN NEW MEXICO.

LAT...LON 3590 10436 3587 10437 3587 10438 3584 10438
      3564 10456 3561 10457 3588 10490 3589 10488
      3593 10489 3595 10485 3598 10483 3601 10483
      3608 10476
TIME...MOT...LOC 2216Z 305DEG 27KT 3591 10471

40
Special weather statement, Jul 14, 4:41 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
441 PM MDT THU JUL 14 2016

NMZ528-531-142315-
HARDING COUNTY-FAR NORTHEAST HIGHLANDS-
441 PM MDT THU JUL 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORA...NORTHWESTERN
HARDING AND SOUTHEASTERN COLFAX COUNTIES UNTIL 515 PM MDT...

AT 441 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHEAST OF SPRINGER...MOVING SOUTHEAST AT 20 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SPRINGER AND ABBOTT.

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 407 AND 411.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED
MEDIA OUTLETS AND NOAA WEATHER RADIO FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR
NORTHEASTERN NEW MEXICO.

LAT...LON 3629 10467 3644 10449 3628 10409 3604 10436
TIME...MOT...LOC 2241Z 305DEG 26KT 3631 10447

40
Special weather statement, Jul 14, 4:43 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
443 PM MDT THU JUL 14 2016

NMZ528-531-142315-
HARDING COUNTY-FAR NORTHEAST HIGHLANDS-
443 PM MDT THU JUL 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORA AND WESTERN
HARDING COUNTIES UNTIL 515 PM MDT...

AT 443 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF WAGON MOUND...MOVING SOUTHEAST AT 25 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WAGON MOUND.

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 388 AND 398.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR
NORTHEASTERN NEW MEXICO.

LAT...LON 3602 10475 3619 10466 3611 10430 3585 10446
TIME...MOT...LOC 2243Z 293DEG 20KT 3608 10463

40
Special weather statement, Jul 14, 4:53 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
453 PM MDT THU JUL 14 2016

NMZ528-531-142330-
HARDING COUNTY-FAR NORTHEAST HIGHLANDS-
453 PM MDT THU JUL 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORA...NORTHWESTERN
HARDING AND SOUTH CENTRAL COLFAX COUNTIES UNTIL 530 PM MDT...

AT 452 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES SOUTH OF SPRINGER...MOVING NORTHEAST AT 25 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
MORA...NORTHWESTERN HARDING AND SOUTH CENTRAL COLFAX COUNTIES.

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 396 AND 409.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR
NORTHEASTERN NEW MEXICO.

LAT...LON 3606 10465 3622 10475 3644 10444 3617 10426
TIME...MOT...LOC 2252Z 243DEG 29KT 3618 10462

40

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 3:53 AM MDTHeat AdvisoryABQ16 hr
Jul 14, 2:16 PM MDTSpecial Weather StatementABQHarding29 min
Jul 14, 2:27 PM MDTSevere Thunderstorm WarningABQHarding, Mora, San Miguel48 min
Jul 14, 2:37 PM MDTSpecial Weather StatementABQHarding23 min
Jul 14, 3:16 PM MDTSpecial Weather StatementABQSan Miguel29 min
Jul 14, 3:23 PM MDTSevere Thunderstorm WarningABQHarding, Mora, San Miguel37 min
Jul 14, 3:55 PM MDTSpecial Weather StatementABQSan Miguel35 min
Jul 14, 4:02 PM MDTAreal Flood AdvisoryABQHarding, Mora, San Miguel118 min
Jul 14, 4:16 PM MDTSpecial Weather StatementABQMora29 min
Jul 14, 4:41 PM MDTSpecial Weather StatementABQColfax34 min
Jul 14, 4:43 PM MDTSpecial Weather StatementABQMora32 min
Jul 14, 4:53 PM MDTSpecial Weather StatementABQColfax37 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.